Alert archive / Kentucky / Winter Storm Warnings in 2011

Winter Storm Warning 5, NWS Paducah, KY

February 9, 20117 counties in Kentucky; Mississippi County, New Madrid County, Missouri

NWS Paducah, KY issued this winter storm warning at Feb 9, 2011, 11:58 AM CST for 7 counties in Kentucky; Mississippi County, New Madrid County, Missouri. It was in force for 6 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 9, 2011, 11:58 AM CST (17:58 UTC)
Expired
Feb 9, 2011, 6:03 PM CST
In force
6 hr
Issued by
NWS Paducah, KY

Counties Calloway County, KY, Christian County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Todd County, KY, Trigg County, KY, Mississippi County, MO, New Madrid County, MO

The radar

The Paducah radar (KPAH), 45 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 12:11 PM CSTHEAVY SNOW 3Murray, KY3 INCHES NEW SNOW TODAY WITH 1 INCH FALLING IN THE LAST 15 MINUTES.
Feb 9, 12:18 PM CSTHEAVY SNOW 3Pembroke, KY3 INCHES OF SNOW HAS FALLEN IN THE LAST 2 HOURS.
Feb 9, 12:39 PM CSTHEAVY SNOW 3.5Matthews, MOHEAVY SNOW REPORTED IN THE AREA. BOTH LANES OF INTERSTATE 55 CLOSED AT MILE MARKER 32 DUE TO MULTI-VEHICLE ACCIDENT.
Feb 9, 1:24 PM CSTHEAVY SNOW 2Elkton, KY
Feb 9, 1:30 PM CSTHEAVY SNOW 3Golden Pond, KYNEW SNOWFALL REPORTED THROUGHOUT LAND BETWEEN THE LAKES RECREATION AREA.
Feb 9, 2:02 PM CSTHEAVY SNOW 4.12 S Hopkinsville, KY
Feb 9, 2:08 PM CSTHEAVY SNOW 45 W Murray, KY
Feb 9, 2:48 PM CSTHEAVY SNOW 5Murray, KYMEASURED DOWNTOWN.
Feb 9, 4:10 PM CSTSNOW 4.5Murray, KYMOST ROADS ARE VERY SLIPPERY BUT PASSABLE.
Feb 9, 4:11 PM CSTSNOW 34 Sw Cadiz, KY
Feb 9, 4:11 PM CSTSNOW 4Cadiz, KYMEASURED IN DOWNTOWN CADIZ.
Feb 9, 4:25 PM CSTSNOW 55 W Murray, KYSPOTTER MEASURED JUST UNDER 5 INCHES AT HIS LOCATION.
Feb 9, 5:18 PM CSTSNOW 5Pembroke, KY
Feb 9, 5:36 PM CSTSNOW 3Gracey, KY
Feb 9, 5:59 PM CSTSNOW 4Fulton, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS43 KPAH 091758
WSWPAH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1158 AM CST WED FEB 9 2011

KYZ001-002-006-009-012-017-022-MOZ112-114-100000-
/O.UPG.KPAH.WW.Y.0011.000000T0000Z-110210T0600Z/
/O.NEW.KPAH.WS.W.0005.110209T1758Z-110210T0600Z/
FULTON-HICKMAN-GRAVES-CALLOWAY-TRIGG-CHRISTIAN-TODD-MISSISSIPPI-
NEW MADRID-
INCLUDING THE CITIES OF...HICKMAN...CLINTON...MAYFIELD...MURRAY...
CADIZ...HOPKINSVILLE...ELKTON...CHARLESTON...NEW MADRID
1158 AM CST WED FEB 9 2011

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT AREAS ALONG AND SOUTH OF A LINE FROM NEW MADRID MISSOURI
TO MURRAY AND HOPKINSVILLE KENTUCKY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT FOR THIS AREA.

* AMOUNTS...SHOULD RANGE FROM 3 TO 5 INCHES FROM THE MISSOURI
  BOOTHILL EASTWARD ALONG THE TENNESSEE STATE LINE WITH WEST
  KENTUCKY.

* TIMING...A NARROW BAND OF HEAVY SNOW HAS SET IN OVER THE
  WARNING AREA ALONG AND TO THE SOUTH OF A NEW MADRID MISSOURI TO
  MURRAY AND HOPKINSVILLE KENTUCKY LINE. THE HEAVIER SNOWS WILL
  PERSIST INTO THE MID AFTERNOON BEFORE SLOWLY DIMINISHING FROM
  WEST TO EAST LATE THIS AFTERNOON AND THIS EVENING. 

* IMPACTS...ROADS ARE ALREADY SNOW COVERED AND HAZARDOUS...AND
  NUMEROUS ACCIDENTS HAVE ALREADY BEEN REPORTED FROM INTERSTATE 55
  IN SOUTHEAST MISSOURI...THROUGH THE PURCHASE AREA OF WEST
  KENTUCKY. PORTIONS OF INTERSTATES 55 AND 24...AS WELL AS THE
  PURCHASE PARKWAY WILL LIKELY SEE SLICK AND HAZARDOUS CONDITIONS
  INTO THE EVENING HOURS. IN ADDITION...WIND CHILLS WILL REMAIN IN
  THE SINGLE DIGITS THROUGH THE AFTERNOON AND NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ084>087-KYZ014-018-019-MOZ076-100000-
/O.EXA.KPAH.WW.Y.0011.000000T0000Z-110210T0600Z/
JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION KY-HENDERSON-DAVIESS-
PERRY MO-
INCLUDING THE CITIES OF...CARBONDALE...HERRIN...HARRISBURG...
SHAWNEETOWN...MORGANFIELD...HENDERSON...OWENSBORO...PERRYVILLE
1158 AM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT FOR AREAS ALONG A LINE FROM PERRYVILLE MISSOURI TO MARION
ILLINOIS AND OWENSBORO KENTUCKY.

* AMOUNTS...SHOULD RANGE FROM 1 TO 2 INCHES.

* TIMING...LIGHT TO OCCASIONALLY MODERATE SNOW HAS DEVELOPED OVER
  ALL OF SOUTHEAST MISSOURI...AND ALONG AND SOUTH OF THE HIGHWAY
  13 CORRIDOR IN SOUTHERN ILLINOIS. THE SNOW WILL SPREAD EASTWARD
  THROUGH THE HENDERSON AND OWENSBORO KENTUCKY AREAS BY MID
  AFTERNOON AND THEN COME TO AN END FROM WEST TO EAST LATE THIS
  AFTERNOON THROUGH THE EVENING HOURS.

* IMPACTS...THE MAIN IMPACT WILL ONCE AGAIN BE SNOW COVERED ROADS
  THAT WILL BECOME SLICK AND HAZARDOUS. HIGHWAY 13 IN SOUTHERN
  ILLINOIS...AS WELL AS THE AUDUBON PARKWAY IN WEST KENTUCKY WILL
  LIKELY DEVELOP SOME SLICK SPOTS THROUGH THE AFTERNOON AND THIS
  EVENING. IN ADDITION...WIND CHILLS WILL REMAIN IN THE SINGLE
  DIGITS THROUGHOUT THE AREA THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ILZ088>094-KYZ003>005-007-008-010-011-013-015-016-020-021-MOZ086-
087-100-107>111-100000-
/O.CON.KPAH.WW.Y.0011.000000T0000Z-110210T0600Z/
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-CARLISLE-
BALLARD-MCCRACKEN-LIVINGSTON-MARSHALL-CRITTENDEN-LYON-CALDWELL-
WEBSTER-HOPKINS-MCLEAN-MUHLENBERG-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
INCLUDING THE CITIES OF...JONESBORO...VIENNA...GOLCONDA...
ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS...BARDWELL...
WICKLIFFE...PADUCAH...SMITHLAND...BENTON...MARION...EDDYVILLE...
PRINCETON...DIXON...MADISONVILLE...CALHOUN...GREENVILLE...
MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF...BLOOMFIELD...SIKESTON
1158 AM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* AMOUNTS...SHOULD RANGE FROM 2 TO 4 INCHES. 2 TO 4 INCHES CAN BE
  EXPECTED FROM POPLAR BLUFF MISSOURI THROUGH PADUCAH AND
  GREENVILLE KENTUCKY. FARTHER NORTH NEAR CROWLEYS RIDGE IN
  SOUTHERN ILLINOIS...1 TO 2 INCH AMOUNTS CAN BE EXPECTED.

* TIMING...LATE THIS MORNING...WIDESPREAD LIGHT TO MODERATE SNOW
  HAD DEVELOPED THROUGHOUT THE ADVISORY AREA. THE SNOW WILL
  CONTINUE FOR MUCH OF THE AFTERNOON BEFORE COMING TO AN END FROM
  WEST TO EAST ACROSS THE AREA LATE THIS AFTERNOON THROUGH THIS
  EVENING. 

* IMPACTS...THE MAIN IMPACT WILL ONCE AGAIN BE SNOW COVERED ROADS
  THAT HAVE ALREADY BECOME SLICK AND HAZARDOUS OVER MUCH OF THE
  AREA. INTERSTATES 24...55 AND 57...AS WELL AS THE
  PURCHASE...WEST KENTUCKY AND PENNYRILE PARKWAYS WILL LIKELY BE
  SLICK AND HAZARDOUS IN PLACES THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

DRS
1 follow-up statement
308 
WWUS43 KPAH 100003
WSWPAH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EAST OF
THE MISSISSIPPI RIVER...

KYZ001-002-006-009-012-017-022-100600-
/O.CAN.KPAH.WS.W.0005.000000T0000Z-110210T0600Z/
/O.NEW.KPAH.WW.Y.0012.110210T0003Z-110210T0600Z/
FULTON-HICKMAN-GRAVES-CALLOWAY-TRIGG-CHRISTIAN-TODD-
INCLUDING THE CITIES OF...HICKMAN...CLINTON...MAYFIELD...MURRAY...
CADIZ...HOPKINSVILLE...ELKTON
603 PM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH REMAINS IN EFFECT UNTIL
MIDNIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED.

THE ADVISORY COVERS ALL OF WESTERN KENTUCKY.

* AMOUNTS...STORM TOTAL SNOWFALL AMOUNTS FROM TODAY HAVE RANGED
  FROM 2 TO 3 INCHES AROUND PADUCAH AND OTHER NORTHERN REACHES OF
  THE JACKSON PURCHASE AND PENNYRILE REGIONS....INCREASING TO 3 TO
  4 INCHES SOUTHWARD...WITH SOME 5 INCH AMOUNTS CLOSER TO THE TENNESSEE
  STATE LINE.

* TIMING...LINGERING SNOWS ACROSS WESTERN KENTUCKY MAY YIELD AN
  ADDITIONAL 1/2 INCH OR SO THIS EVENING. THE HEAVIEST SNOWS HAVE
  DEPARTED. 

* IMPACTS...ALREADY SNOW COVERED AND HAZARDOUS ROAD CONDITIONS
  WILL REMAIN SO THIS EVENING AS TEMPERATURES IN THE TEENS FREEZE
  AND ACCUMULATE ANY CONTINUED LIGHT SNOWFALL UPON CONTACT WITH
  THE SURFACE. BRIDGES...OVERPASSES...AND SECONDARY ROADS WILL BE
  THE MOST HAZARDOUS.

* OTHER IMPACTS...WIND CHILLS WILL DROP TO NEAR ZERO TONIGHT AS
  LOW TEMPERATURES FALL OFF INTO THE SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MOZ112-114-100115-
/O.CAN.KPAH.WS.W.0005.000000T0000Z-110210T0600Z/
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...CHARLESTON...NEW MADRID
603 PM CST WED FEB 9 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER
STORM WARNING. ACCUMULATING SNOWFALL HAS ENDED WEST OF THE
MISSISSIPPI RIVER. ROAD CONDITIONS WILL REMAIN HAZARDOUS
OVERNIGHT AS TEMPERATURES IN THE TEENS DROP TO THE SINGLE DIGITS.
IN ADDITION...WIND CHILLS WILL DROP TO NEAR ZERO.

$$

ILZ084>094-KYZ003>005-007-008-010-011-013>016-018>021-100600-
/O.CAN.KPAH.WW.Y.0011.000000T0000Z-110210T0600Z/
/O.NEW.KPAH.WW.Y.0012.110210T0003Z-110210T0600Z/
JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-
ALEXANDER-PULASKI-MASSAC-CARLISLE-BALLARD-MCCRACKEN-LIVINGSTON-
MARSHALL-CRITTENDEN-LYON-CALDWELL-UNION KY-WEBSTER-HOPKINS-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-
INCLUDING THE CITIES OF...CARBONDALE...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...BARDWELL...WICKLIFFE...
PADUCAH...SMITHLAND...BENTON...MARION...EDDYVILLE...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE
603 PM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WINTER WEATHER ADVISORY FOR SNOW ISSUED BY THE NATIONAL WEATHER
SERVICE IN PADUCAH REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH
MIDNIGHT CST TONIGHT. THE ADVISORY INCLUDES FAR SOUTHERN ILLINOIS
AND WESTERN KENTUCKY COMMUNITIES...EAST OF THE MISSISSIPPI 
RIVER...AND SOUTH OF A LINE FROM AROUND CARBONDALE ILLINOIS TO
NEAR OWENSBORO KENTUCKY.

* AMOUNTS...STORM TOTAL SNOWFALL AMOUNTS FROM TODAY HAVE RANGED
  FROM UPWARDS OF 1 TO NEARLY 2 INCHES ACROSS FAR SOUTHERN ILLINOIS
  AND NORTHWEST KENTUCKY...INCREASING TO 2 TO 3 INCHES ACROSS THE
  NORTHERN REACHES OF THE JACKSON PURCHASE AND PENNYRILE REGIONS
  OF WESTERN KENTUCKY.

* TIMING...LINGERING SNOWS ACROSS SOUTHERN ILLINOIS AND WESTERN
  KENTUCKY MAY YIELD AN ADDITIONAL 1/2 INCH OR SO THIS EVENING.
  THE HEAVIEST SNOWS HAVE DEPARTED.

* IMPACTS...ALREADY SNOW COVERED AND HAZARDOUS ROAD CONDITIONS
  WILL REMAIN SO THIS EVENING AS TEMPERATURES IN THE TEENS FREEZE
  AND ACCUMULATE ANY CONTINUED LIGHT SNOWFALL UPON CONTACT WITH
  THE SURFACE. BRIDGES...OVERPASSES...AND SECONDARY ROADS WILL BE
  THE MOST HAZARDOUS.

* OTHER IMPACTS...WIND CHILLS WILL DROP TO NEAR ZERO TONIGHT AS
  LOW TEMPERATURES FALL OFF INTO THE SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MOZ076-086-087-100-107>111-100115-
/O.CAN.KPAH.WW.Y.0011.000000T0000Z-110210T0600Z/
PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-
INCLUDING THE CITIES OF...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON
603 PM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER
WEATHER ADVISORY. ACCUMULATING SNOWFALL HAS ENDED WEST OF THE
MISSISSIPPI RIVER. ROAD CONDITIONS WILL REMAIN HAZARDOUS
OVERNIGHT AS TEMPERATURES IN THE TEENS DROP TO THE SINGLE DIGITS.
IN ADDITION...WIND CHILLS WILL DROP TO NEAR ZERO.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 9, 10:21 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Feb 9, 10:21 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1021 AM CST WED FEB 9 2011

.UPDATE...
MODERATE TO HEAVY SNOW IS CURRENTLY SPREADING EASTWARD FROM
SOUTHEAST MISSOURI THROUGH THE PURCHASE AREA...AND INTO THE LAKES
AND PENNYRILE. UPDATED PUBLIC PRODUCTS TO CATCH UP TO THE EARLIER
ONSET OF MEASURABLE SNOWS. STILL NOT CERTAIN HOW FAR NORTH THE
MEASURABLE SNOW WILL MAKE IT...ESPECIALLY ACROSS THE EVANSVILLE TRI
STATE IN THE DEEPER DRY AIR.

OTHER CONCERN IS POTENTIAL FOR 4 INCHES OR MORE OF SNOW FROM THE
BOOTHILL EASTWARD ALONG THE TENNESSEE BORDER. REGIONAL RADAR MOSAIC
INDICATES THAT SIGNFICANT DRYING WILL BEGIN TO PUSH INTO WESTERN
COUNTIES SOON...SO EXPECT A 3 TO 4 HOUR PERIOD OF ACCUMULATING SNOWS
AND THEN A MARKED DECREASE IN INTENSITY. GIVEN THIS EXPECTED
DURATION...THE ADVISORY SHOULD HOLD IN MOST AREAS. WILL CONTINUE TO
MONITOR THE SOUTHERN BORDER FOR A POTENTIAL UPGRADE TO WARNING BY
EARLY AFTERNOON.

..DRS..

&&

.DISCUSSION...
LATEST SURFACE MAP SHOWED ARCTIC HIGH PRESSURE SPRAWLED OVER
MUCH OF THE U.S. EAST OF THE ROCKIES. AN INVERTED TROF/FRONTAL
BOUNDARY WAS SET UP FROM NW ARKANSAS INTO CENTRAL TEXAS. WVAPOR
IMAGERY SHOWED MID LEVEL CIRCULATION OVER SW KANSAS MOVING EAST.
REGIONAL RADAR MOSAIC SHOWS LIGHT SNOW JUST TO OUR WEST. SNOW IS
NOW REACHING THE GROUND IN CENTRAL SECTIONS OF MISSOURI DOWN TO
AROUND JOPLIN AND INTO NW ARKANSAS. THIS EASTWARD TRANSLATION
SHOULD CONTINUE STEADILY THROUGH THE MORNING HOURS. THE MAIN
CHALLENGE WITH TODAY/S FORECAST WILL BE SNOWFALL AMOUNTS. I
BELIEVE ANOTHER KEY WILL BE...HOW MUCH IDENTITY AND STRENGTH WILL
REMAIN WITH THE SW KANSAS VORT. FOR NOW THE MODELS WEAKEN THIS
FEATURE THROUGH THE COURSE OF THE DAY AS IT MOVES EAST.
INTERESTING LATE GAME OBSERVATIONS. THE 6HR QPF FROM THE RUC IS
NOTABLY HIGHER OVER SW MISSOURI THROUGH 18Z...THAN THE GFS AND
SREF. PROBABLY CLOSER TO THE ECMWF. HPC/S 6 HR QPF FORECAST IS
MUCH CLOSER TO THE ECMWF THAN ANY OTHER MODEL. MAY BE ON TO
SOMETHING HERE.

FOR NOW...NO CHANGE TO THE GOING HEADLINE. GIVEN THE DEGREE OF
LOWER/MID TROPOSPHERIC COLD AIR...SLR RATIOS SHOULD BE RELATIVELY
HIGH. WENT ON THE ORDER OF 18/20:1 TO COMPUTE OUR AMOUNTS.
SOUNDING DATA SUGGESTS CLOSER TO 20:1 WHEN THE DERIVATION COMES
FROM THE MAX TEMP IN THE THERMAL PROFILE. SIDING CLOSER TO
ECMWF/HPC FORECAST QPF VALUES...THIS WOULD YIELD 2-4 INCHES
ACROSS FAR SOUTHERN SECTIONS...AND 1 TO 2 INCHES IN THE NORTH PART
OF OUR GOING ADVISORY...DROPPING OFF QUICKLY TO LESS THAN AN
INCH...TO A DUSTING HEADING NORTH TOWARD I-64. GIVEN THE DRY
NATURE TO THE SNOW...THE PROBABILITY OF A COATING EVEN IN OUR
NORTHERN COUNTIES IS ELEVATED. KEEPING WITH THE WINTER SEASON
TENDENCY...THIS IS A TRICKY SNOW FORECAST...GIVEN HIGHER SLR RATIO
AND SOME MODEL DISCREPANCIES WITH RESPECT TO QPF. COULD TREND
TOWARD LESS SNOW. COULD TEND HIGHER GIVEN SNOW PRODUCTION WILL
OCCUR IN COLD COLUMNAR CONDITIONS...AND DUE TO THE FACT THE LATEST
DATA SHOWS SLIGHTLY HIGHER QPF TO OUR WEST.

THE ACTIVITY SHOULD QUICKLY DEPART THIS EVENING. DRY AND COLD
WEATHER TO FOLLOW THROUGH THURSDAY. WENT ON THE COLD SIDE OF
GUIDANCE GIVEN THE AIRMASS AND SNOW COVER FACTOR. AS HAS BEEN
ADVERTISED FOR SEVERAL DAYS NOW...MODERATING TEMPERATURES ARE ON
THE WAY. OUR MID TROP HEIGHTS WILL RISE SOME 20 TO 30DM/S THROUGH
THE WEEKEND. THE FORECAST IS STILL DRY FOR NOW. WILL HAVE TO KEEP
AN EYE ON FRIDAY FOR LOW POP POTENTIAL.

..NOLES..

&&

.AVIATION...
VFR CONDITIONS WILL DROP RAPIDLY INTO IFR CATEGORIES BY MID TO LATE
MORNING WITH SNOW FOR KCGI AND KPAH. THEN BACK TO VFR AROUND 00Z
THU. FOR KEVV AND KOWB MAINLY VFR CONDITIONS WITH SNOW DROPPING VSBY
INTO IFR CATEGORY AT TIMES DURING THE DAY BUT RAPIDLY BACK TO VFR
AROUND 00Z. FLOW WILL PRIMARILY BE NORTHWEST THROUGH THE VALID TIME
AT ALL SITES.

..KH..

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST
     TONIGHT FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-
     CRITTENDEN-FULTON-GRAVES-HICKMAN-HOPKINS-LIVINGSTON-LYON-
     MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-WEBSTER.

MO...WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST
     TONIGHT FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-
     MISSISSIPPI-NEW MADRID-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT CST
     TONIGHT FOR ALEXANDER-HARDIN-JOHNSON-MASSAC-POPE-PULASKI-
     UNION IL.

IN...NONE.
&&
Hazardous weather outlook, Feb 9, 3:58 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
358 AM CST WED FEB 9 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
358 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY FOR SNOW...TODAY AND THIS EVENING FOR
PORTIONS OF SOUTHEAST MISSOURI...WESTERN KENTUCKY AND THE SOUTHERN
TIP OF ILLINOIS. REFER TO THE ADVISORY PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE REQUEST SPOTTERS SUBMIT SNOWFALL AMOUNTS THROUGH THE COURSE
OF THE DAY...AND AT THE END OF THE EVENT.

Nearby

Winter Storm Warnings in Kentucky, 2011Winter Storm Warnings in Missouri, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.